Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 3, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 19, 2009, 3:31 AM CST for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Jan 19, 2009, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2009, 3:31 AM CST (09:31 UTC)
- In effect from
- Jan 19, 2009, 11:00 AM CST
- Expired
- Jan 19, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2983 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 190931 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 331 AM CST MON JAN 19 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191815- /O.NEW.KGID.WI.Y.0003.090119T1700Z-090120T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 331 AM CST MON JAN 19 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO NEAR 30 MPH LATE THIS MORNING. THE WINDS WILL REMAIN STRONG DURING THE AFTERNOON WITH WIND SPEEDS AVERAGING 30 TO 35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL GRADUALLY SUBSIDE AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 191657 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1057 AM CST MON JAN 19 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 200000- /O.CON.KGID.WI.Y.0003.090119T1700Z-090120T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1057 AM CST MON JAN 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... NORTHWEST WINDS OF 30 MPH...WITH GUSTS TO NEAR 45 MPH...ARE EXPECTED THROUGH THE AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 192356 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 556 PM CST MON JAN 19 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 200100- /O.EXP.KGID.WI.Y.0003.000000T0000Z-090120T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 556 PM CST MON JAN 19 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WINDS HAVE BEGUN TO DECREASE AROUND SUNSET. THIS TREND WILL CONTINUE THROUGH THE EVENING HOURS. NORTHERLY WINDS WILL CONTINUE TO BLOW AT AROUND 20 MPH WITH A FEW GUSTS TO AROUND 30 MPH UNTIL 9 PM. THE WINDS SHOULD BE IN THE 10 TO 20 MPH RANGE BY MIDNIGHT. $$ KISNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:06 AM CST, 25 minutes earlier.
Area forecast discussion, Jan 19, 3:06 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
306 AM CST MON JAN 19 2009
.DISCUSSION...FOCUS FOR TODAY IS ON STRONG WINDS AND SOME COOLER
TEMPERATURES. THE UPPER PATTERN FEATURED A HIGH AMPLITUDE RIDGE
ORIENTED ACROSS THE ROCKIES...NORTH TO NORTHWEST FLOW ACROSS THE
CENTRAL PLAINS AND A TROUGH THROUGH THE OHIO VALLEY. SHORTWAVE
ENERGY ON THE BACK SIDE OF THE TROUGH TO THE EAST WILL BACK IN
COOLER AIR AND TIGHTEN THE LOWLEVEL GRADIENT WHICH WILL RESULT IN
VERY STRONG NORTHWESTERLY WINDS TODAY. MODELS DO DIFFER ON THE EXTENT
OF THE COOLER AIR WITH THE GFS COLDER THAN THE NAM...BUT GENERALLY
BELIEVE A COOLER TREND IS ON TRACK WITH UPPER AIR ANALYSIS
INDICATING AN H85 TEMP OF -8C AT ABR. THE COOLER AIRMASS COMBINED
WITH STRATUS CLOUDS WHICH LOOK TO HOLD ACROSS OUR EASTERN COUNTIES
THROUGH MIDDAY WILL ALSO KEEP TEMPS ON THE COOLER SIDE AND HAVE
BACKED OFF ON HIGHS IN THIS AREA TO JUST NEAR 40F. OUR WESTERN CWA
WILL NOT BE IMPACTED BY THE BACKDOOR FRONT AS MUCH AND INSOLATION
WILL BE GREATER AND THEREFORE TEMPS SHOULD STILL CLIMB INTO THE
50S.
NORTHWEST WINDS WILL BE STRONG TODAY AND WIND PROFILERS ALREADY
INDICATE H85 WINDS IN THE 40 TO 50KT RANGE. THE SURFACE GRADIENT
TIGHTENS DURING THE AFTN AS A SURFACE RIDGE AXIS BUILDS SOUTHEAST
AND ANOTHER SURGE OF 50KT H85 WINDS ARRIVE DURING THE AFTN/EVENING.
FORECAST SOUNDINGS SUGGEST MIXING WILL REACH BETWEEN 825MB AND 875MB
WHERE WINDS ARE IN THE 40 TO 50KT RANGE. GIVEN THIS...HAVE OPTED TO
ISSUE A WIND ADVISORY FROM 17Z MON TO 00Z TUES. WINDS WILL REMAIN
GUSTY AFTER DARK BUT SHOULD SUBSIDE BELOW ADV CRITERIA.
ALSO TODAY..THE GFS INDICATES MINOR QPF ACROSS OUR EASTERN
COUNTIES...BUT RADAR TRENDS ARE NOT MATCHING UP WITH THIS. FORECAST
SOUNDINGS SUGGEST IF PCPN DEVELOPS IT WOULD BE MORE OF THE DRIZZLE
VARIETY DUE TO DRY MID LEVELS AND A DRY DENDRITIC LAYER. CONFIDENCE
IN THIS IS NOT HIGH AND HAVE LEFT THE FORECAST DRY ATTM.
THE UPPER RIDGE AXIS EXPANDS EAST ONTO THE PLAINS THROUGH MID WEEK
AND TEMPERATURES WILL WARM IN THIS PATTERN. THE RIDGE BREAKS DOWN
THURSDAY WITH MORE ZONAL FLOW IN PLACE BUT THE COLD AIR STILL IS
WELL NORTH ACROSS THE NORTHERN PLAINS AND HAVE RAISED TEMPERATURES
DUE TO LATER TIMING OF THE ONSET OF COLDER AIR. ALL IN ALL...AFTER
THE WIND AND SOMEWHAT COOLER WEATHER TODAY...THE MAJORITY OF THE
WEEK WILL BE UNSEASONABLY MILD. PATTERN LOOKS TO CHANGE OVER THE
WEEKEND WITH COLDER AIR ARRIVING ON FRIDAY.
&&
.AVIATION...06Z KGRI TAF. STRATUS CONTINUES PUSHING INTO THE KGRI
AREA AT THIS HOUR. MVFR CONDITIONS ARE EXPECTED THROUGH THE
OVERNIGHT HOURS TONIGHT INTO THE DAY MONDAY. LATEST DATA NOW
SUGGESTING STRATUS MAY LINGER WILL INTO THE AFTERNOON HOURS MONDAY
AND HAVE CONTINUED MVFR CONDITIONS AT KGRI THROUGH 21Z AS A
RESULT. SURFACE WINDS WILL REMAIN FROM THE NORTHWEST TONIGHT AT
15-20 KTS...WITH GUSTS TO NEAR 25 KTS EXPECTED. SOME RELIEF IN THE
WINDS MAY OCCUR TOWARDS 10Z AS THE PRESSURE GRADIENT RELAXES A
BIT...BUT WINDS WILL PICK UP ONCE AGAIN BY LATE MORNING OR EARLY
AFTERNOON. NO VISIBILITY RESTRICTIONS EXPECTED THROUGH THE
FORECAST PERIOD.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jan 18, 11:24 AM CST, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1124 AM CST SUN JAN 18 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1124 AM CST SUN JAN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.